Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 286, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 7, 2012, 6:03 PM CDT for Phelps County, Pulaski County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 6:03 PM CDT (23:03 UTC)
- Expired
- Sep 7, 2012, 6:33 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Phelps County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
797
WUUS53 KSGF 072303
SVRSGF
MOC161-169-072345-
/O.NEW.KSGF.SV.W.0286.120907T2303Z-120907T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
SOUTHEASTERN PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 645 PM CDT
* AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
FORT LEONARD WOOD...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...TREE BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN.
POSSIBLE MINOR DAMAGE TO SHINGLE ROOFS AND METAL
OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
BEULAH...EDGAR SPRINGS AND FORT LEONARD WOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3779 9180 3761 9181 3761 9224 3771 9225
3795 9164 3799 9152 3779 9152
TIME...MOT...LOC 2304Z 244DEG 49KT 3764 9209
HAIL...<.75IN
WIND...70 MPH
$$
RUNNELS1 follow-up statement
058
WWUS53 KSGF 072333
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 PM CDT FRI SEP 7 2012
MOC161-169-072341-
/O.CAN.KSGF.SV.W.0286.000000T0000Z-120907T2345Z/
PHELPS MO-PULASKI MO-
633 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PULASKI AND
SOUTHERN PHELPS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BUT WILL CONTINUE
TO PRODUCE WIND GUSTS OF 40 TO 50 MPH THROUGH 7 PM AS THEY MOVE
ACROSS EXTREME SOUTHERN PHELPS COUNTY AND NORTHERN DENT COUNTY.
LAT...LON 3779 9180 3761 9181 3761 9224 3771 9225
3795 9164 3799 9152 3779 9152
TIME...MOT...LOC 2331Z 244DEG 49KT 3780 9167
$$
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:44 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 7, 3:44 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 344 PM CDT FRI SEP 7 2012 ...MESO-SCALE FORECAST DISCUSSION... .UPDATE... /ISSUED 330 PM CDT FRI SEP 7 2012/ A COMPLEX FORECAST SCENARIO CONTINUED TO TAKE SHAPE THIS AFTERNOON AHEAD OF A POSITIVE TILT UPPER TROUGH DROPPING SOUTH INTO THE CENTRAL U.S. AND ASSOCIATED COLD FRONT THAT STRETCHED FROM NORTHEASTERN MISSOURI TO SOUTHEASTERN KANSAS. THIS FRONT WILL PUSH STEADILY SOUTHEAST AND REACH THE INTERSTATE 44 CORRIDOR BY LATE AFTERNOON. ALSO MONITORING A MINOR SHORTWAVE TRACKING ACROSS SOUTHERN MISSOURI AHEAD OF THE FRONT. THUNDERSTORMS HAD RAPIDLY DEVELOPED AND INTENSIFIED ALONG THE APPROACHING COLD FRONT FROM WEST CENTRAL MISSOURI INTO SOUTHEASTERN KANSAS. THESE STORMS WILL CONTINUE TO CONGEAL AND MOVE FAIRLY RAPIDLY TO THE EAST. THESE STORMS WILL BECOME INCREASINGLY SURFACE BASED AND TAP INTO MODERATE INSTABILITY OF NEAR 2500 J/KG OF CAPE. NEARLY UNIDIRECTIONAL DEEP LAYER WIND FIELD AND INCREASING DEEP LAYER SHEAR WILL SUPPORT THE POTENTIAL OF DAMAGING WINDS. REPORTS FROM SOUTHEASTERN KANSAS INDICATE GUSTS UP TO 68 KTS AT COFFEYVILLE. IN ADDITION HEIGHT FALLS AND STEEPENING LAPSE RATES WILL SUPPORT THE POTENTIAL OF LARGE HAIL. HAIL UP TO THE SIZE OF TENNIS BALLS HAVE BEEN REPORTED IN SOUTHEASTERN KANSAS. ADDITIONAL SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTH CENTRAL MISSOURI AHEAD OF A MINOR SHORTWAVE. RAIN AND LIGHTNING WILL PERSIST INTO THE EVENING HOURS BEHIND THE LEADING LINE OF STORMS. THOSE WITH OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND EVENING SHOULD CLOSELY MONITOR THE WEATHER. FOSTER && .DISCUSSION... MUCH COOLER AND DRIER WEATHER WILL ARRIVE BEHIND THE FRONT LATER TONIGHT AND INTO THE WEEKEND. NORTH WINDS WILL BE GUSTY BEHIND THE FRONT THIS EVENING INTO SATURDAY. HIGHS SATURDAY WILL REMAIN IN THE 70S WITH LOWS THE NEXT FEW NIGHTS IN THE LOWER TO MIDDLE 50S. WARMING TEMPERATURES WILL RETURN NEXT WITH DRY WEATHER CONTINUING THROUGH MID WEEK. FOSTER && .AVIATION... FOR THE 18Z TAFS...CONDITIONS THIS AFTERNOON SHOULD BE VFR IN ADVANCE OF AN APPROACHING COLD FRONT. CURRENT INDICATIONS ARE THAT THE FRONT WILL BEGIN TO PUSH THROUGH THE REGION AFTER 20-21Z AND IMPACT AREA TERMINALS THROUGH 02-03Z. DURING THIS PERIOD...MVFR TO OCCASIONAL IFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE IF STORMS MOVE OVER THE AERODROMES. OTHERWISE...EXPECT MVFR CONDITIONS. LOW LEVEL WIND SHEAR WILL ALSO BE A CONCERN FROM 06-07Z THROUGH SUNRISE IN THE WAKE OF THE COLD FRONT AS COOLER AIR FILTERS INTO THE AREA. GENERALLY VFR CONDITIONS ARE THEN EXPECTED AFTER SUNRISE SATURDAY. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 7, 4:19 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 419 PM CDT FRI SEP 7 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 419 PM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND PUSH EAST ACROSS THE OUTLOOK AREA THIS AFTERNOON THROUGH EARLY EVENING. THERE IS AN ELEVATED RISK FOR SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 80 MPH...LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...VERY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE PRIMARY LINE OF STORMS WILL EXTEND FROM THE LAKE OF THE OZARKS TO SPRINGFIELD AND CASSVILLE BY 5 PM...AND FROM NEAR VIENNA TO FORT LEONARD WOOD AND GAINESVILLE BY 7 PM. THE ELEVATED RISK FOR SEVERE WEATHER WILL PERSIST THROUGH 9 PM AS THE STORMS PROGRESS EAST ACROSS THE REMAINDER OF THE MISSOURI OZARKS. GENERAL SHOWERS AND THUNDERSTORMS WILL CONTINUE BEHIND THE COLD FRONT WITH THE RISK OF FREQUENT CLOUD TO GROUND LIGHTNING CONTINUING THROUGH MIDNIGHT. HEAT INDEX VALUES WILL APPROACH 100 DEGREES ACROSS FAR SOUTH CENTRAL MISSOURI AHEAD OF THE STORMS. GUSTY NORTH WINDS UP TO 30 MPH WILL FOLLOW THE FRONTAL PASSAGE LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THROUGH EARLY THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Sep 7, 5:22 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG MORRISVILLE 37.48N 93.43W
09/07/2012 POLK MO CO-OP OBSERVER
TREES AND POWER LINES REPORTED DOWN IN TOWN. MINOR
BUILDING DAMAGE.
&&
JCOLUCCILocal storm report, Sep 7, 5:24 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST WALNUT GROVE 37.41N 93.55W
09/07/2012 E70 MPH GREENE MO EMERGENCY MNGR
POWER LINES DOWN.
&&
JCOLUCCILocal storm report, Sep 7, 5:26 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG MARSHFIELD 37.34N 92.91W
09/07/2012 WEBSTER MO EMERGENCY MNGR
POWER LINES DOWN. SMALL TREES DAMAGED.
&&
JCOLUCCILocal storm report, Sep 7, 5:28 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG PIERCE CITY 36.95N 94.00W
09/07/2012 LAWRENCE MO EMERGENCY MNGR
THREE INCH LIMBS DOWN IN CITY.
&&
JCOLUCCILocal storm report, Sep 7, 5:29 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND GST NEOSHO 36.87N 94.37W
09/07/2012 E70 MPH NEWTON MO PUBLIC
&&
JCOLUCCILocal storm report, Sep 7, 5:58 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG LEBANON 37.68N 92.66W
09/07/2012 LACLEDE MO EMERGENCY MNGR
TREE FELL ON HOUSE.
0526 PM TSTM WND DMG 1 W MARSHFIELD 37.34N 92.93W
09/07/2012 WEBSTER MO EMERGENCY MNGR
TREES AND POWER LINES DOWN. SEVEN TENTS BLOWN DOWN AT
FARMERS MARKET.
0530 PM TSTM WND DMG HOLLISTER 36.62N 93.22W
09/07/2012 TANEY MO EMERGENCY MNGR
POWER LINES DOWN IN HOLLISTER AND BULL CREEK VILLAGE.
0530 PM TSTM WND DMG 4 SSE GALENA 36.75N 93.44W
09/07/2012 STONE MO LAW ENFORCEMENT
TWO LARGE TREES DOWN AND BLOCKING HIGHWAY 413 BETWEEN
GALENA AND REEDS SPRINGS.
0530 PM TSTM WND DMG MARSHFIELD 37.34N 92.91W
09/07/2012 WEBSTER MO EMERGENCY MNGR
SEVERAL TREES AND POWERLINES DOWN.
0530 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
09/07/2012 GREENE MO STORM CHASER
2 INCH DIAMETER LIMB DOWN ON MISSOURI STATE UNIVERSITY.
WIND ESTIMATED AT 70 TO 75 MPH.
0534 PM TSTM WND DMG 5 SSE LEBANON 37.61N 92.63W
09/07/2012 LACLEDE MO EMERGENCY MNGR
WIND STRONG ENOUGH TO SLIDE PICK-UP ON ROAD.
0542 PM TSTM WND DMG SEYMOUR 37.15N 92.77W
09/07/2012 WEBSTER MO EMERGENCY MNGR
SEVERAL LIMBS DOWN. WIND GUSTS ESTIMATED AT 60 MPH.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:21 PM CDT | Special Weather Statement | SGF | Stone | 24 min |
| Sep 6, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 27 min |
| Sep 6, 10:15 PM CDT | Special Weather Statement | SGF | Miller | 30 min |
| Sep 6, 10:19 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 28 min |
| Sep 7, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 45 min |
| Sep 7, 2:58 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 47 min |
| Sep 7, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 52 min |
| Sep 7, 3:28 PM CDT | Special Weather Statement | SGF | Howell | 32 min |
| Sep 7, 3:31 PM CDT | Special Weather Statement | SGF | Howell | 29 min |
| Sep 7, 3:36 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 39 min |
| Sep 7, 3:39 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 66 min |
| Sep 7, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 57 min |
| Sep 7, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Dade, Hickory, Jasper, Lawrence and 2 more | 55 min |
| Sep 7, 4:19 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon, Texas | 41 min |
| Sep 7, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Christian, Dade, Greene, Hickory, Jasper and 3 more | 55 min |
| Sep 7, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Webster, Wright | 50 min |
| Sep 7, 4:37 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 18 min |
| Sep 7, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 49 min |
| Sep 7, 4:50 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 44 min |
| Sep 7, 4:58 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 16 min |
| Sep 7, 5:00 PM CDT | Tornado Warning | SGF | Dallas, Laclede | 18 min |
| Sep 7, 5:10 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 50 min |
| Sep 7, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Stone, Taney | 52 min |
| Sep 7, 5:41 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 49 min |
| Sep 7, 5:52 PM CDT | Tornado Warning | SGF | Texas | 22 min |
| Sep 7, 6:29 PM CDT | Special Weather Statement | SGF | Dent | 31 min |
| Sep 7, 6:46 PM CDT | Special Weather Statement | SGF | Oregon | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.